Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Need advice before seeing doctor, possible trigger
    avatar
    latelinda1946 posted:
    I am Cherokee Nation Citizen and use Indian Health and CN clinics. I have had 40 surgeries, most due to having ruptured appendix and gangrene at 11. I only have a portion of my small intestines, my Jujunem attached to ostomy, my spleen was ruptured in surgery in 1987. I have survived gangrene infections in my abdomen 3 times. My gallbladder ruptured and shot stones into my liver and pancreas in 2009, then tumor removed with half my pancreas in 2011, so I am now Insulin dependent. I have FMS/CFIDS, Hypo-thyroid and arthritis of spine, etc. Last surgery was 5 hours of removing mesh and metal clips, repair of 5 hernias and stoma, before pancreas. I am a mess, I am incontinent and my skin is not holding bag appliance, I am having lots of immune system problems and have developed more allergies to drugs and adhesives, latex, etc. I had 3 month episode of Guillien Barre, partial paralyzed after bowel rupture and pneumonia in 2001, so I cannot take flu shots now. I have been forced into being a hypochondriac, due to my health problems and issues. I try to pretend like I am normal as possible, but it has been tough. I try not to let my issues get in the way of living. I have been on Prozac and thyroxin for 15 yrs, Lisinipril and pregablin this yr. trying chantix to stop smoking. Take melatonin, citrical, and flexeril and tylonol nightime. I am overweight, but have problem with absorption, so I take vit d and shots of b-12. Insulin twice a day.
    my problem with IHS doctors is they do not always have meds in pharmacy, they get cheapest generics. Also, I have to see GP to get referral to psych and it may just be PA counsellor then back to GP to prescribe meds. I need to know more about what meds I can take with drugs I am on and if should stop prozac...not really working anyway. They do not give pain meds and not really anything to help sleep problems. I tried ambien and had nightmares and was sluggish in morning...None of over the counter sleep aids work for me. The melatonin seems to be some help, I had not yawned in over a year, but now can. Can you please tell me about meds before next week? June 25th is appt. Thanks for any advice.
    Reply
     
    avatar
    slik_kitty responded:
    prozac is an antidepressant. you need to be on a mood stabilizer. part of your inability to sleep may be mania. we can't tell you what meds will be best for you because we all react differently to the meds. there are so many different meds out there. good luck.
     
    avatar
    ddnos responded:
    Hi Linda,

    You sure have your plate full! Like Kitty said, none of us here can suggest meds for you to take because what works for me may not work for you. Also, you have a pretty complicated case and so you need a specialist who can sort out all your meds, and that specialist would be a psychiatrist. If all your doc wants to do is refer you to a PA, then let him/her know that that is not what you want, but you want to see a psychiatrist because that's the kind of doctor who specializes in the meds you need.

    Also, as what Kitty said, people with bipolar tend to need both an anti depressant and a mood stabalizer..or just a mood stabalizer, but usually both...but just an anti-depressent tends to induce or cause mania in a person. So I would check with your doctor on that.

    I'm sorry that you have so many health issues going on; I can imagine how frustrating that must be!

    Hang in there and be sure to advocate for yourself to your doctors! Sometimes that's the only way to get anythnig done!

    Debbie
    Forgiveness is letting go of the hope that the past could have been any different --Unknown


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Screen out people who can't seem to "get it"....
    There are some people who can't or won't understand at all. My wife is bipolar, and some people are more understanding than others. We ... More
    Was this Helpful?
    37 of 43 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.